Alert archive / Texas / High Wind Warnings in 2009
High Wind Warning 36, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Nov 29, 2009, 2:51 PM CST. It took effect at Nov 29, 2009, 9:00 PM CST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2009, 2:51 PM CST (20:51 UTC)
- In effect from
- Nov 29, 2009, 9:00 PM CST
- Expired
- Nov 30, 2009, 6:00 PM CST
- In force
- 21 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 292051 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 251 PM CST SUN NOV 29 2009 ...HIGH WINDS WILL IMPACT GUADALUPE PASS TONIGHT... .NORTHEAST WINDS WILL CONTINUE TO INCREASE BEHIND A STRONG COLD FRONT TONIGHT ACROSS THE GUADALUPE MOUNTAINS...ESPECIALLY NEAR GUADALUPE PASS. THE STRONGEST WINDS ARE EXPECTED LATER THIS EVENING. THE WINDS WILL BEGIN TO SUBSIDE MONDAY MORNING. TXZ258-300500- /O.UPG.KMAF.HW.A.0024.091130T0300Z-091130T1500Z/ /O.NEW.KMAF.HW.W.0036.091130T0300Z-091130T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 151 PM MST SUN NOV 29 2009 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG NORTHEAST WINDS OF 35 TO 45 MPH ARE LIKELY AT GUADALUPE PASS BEGINNING THIS EVENING AND CONTINUING INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
000 WWUS74 KMAF 301106 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 506 AM CST MON NOV 30 2009 ...HIGH WINDS WILL CONTINUE TO IMPACT GUADALUPE PASS EARLY THIS MORNING... .NORTHEAST WINDS WILL CONTINUE EARLY THIS MORNING BEHIND A STRONG COLD FRONT ACROSS THE GUADALUPE MOUNTAINS...ESPECIALLY NEAR GUADALUPE PASS. THE WINDS WILL BEGIN TO SUBSIDE LATER THIS MORNING. TXZ258-301500- /O.CON.KMAF.HW.W.0036.000000T0000Z-091130T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 406 AM MST MON NOV 30 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. STRONG NORTHEAST WINDS OF 35 TO 45 MPH WILL CONTINUE AT GUADALUPE PASS BEFORE SUBSIDING LATER THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS74 KMAF 301501 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 901 AM CST MON NOV 30 2009 ...HIGH WINDS WILL CONTINUE TO IMPACT GUADALUPE PASS TODAY... .LOCALLY STRONG NORTHEAST WINDS WILL CONTINUE TODAY ACROSS THE GUADALUPE MOUNTAINS...ESPECIALLY NEAR GUADALUPE PASS. A SLOW DECREASE IN WIND SPEEDS IS EXPECTED THIS EVENING. TXZ258-302100- /O.EXT.KMAF.HW.W.0036.000000T0000Z-091130T2100Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 801 AM MST MON NOV 30 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... LOCALLY STRONG NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 55 MPH WILL CONTINUE NEAR GUADALUPE PASS THROUGH THIS AFTERNOON. WIND SPEEDS ARE EXPECTED TO SLOWLY DECREASE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS74 KMAF 302038 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 238 PM CST MON NOV 30 2009 ...HIGH WINDS WILL CONTINUE TO IMPACT GUADALUPE PASS THROUGH THIS AFTERNOON... .LOCALLY STRONG NORTHEAST WINDS WILL CONTINUE THROUGH THIS AFTERNOON ACROSS THE GUADALUPE MOUNTAINS...ESPECIALLY NEAR GUADALUPE PASS. A SLOW DECREASE IN WIND SPEEDS IS EXPECTED THIS EVENING. TXZ258-010000- /O.EXT.KMAF.HW.W.0036.000000T0000Z-091201T0000Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 138 PM MST MON NOV 30 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... LOCALLY STRONG NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 55 MPH WILL CONTINUE NEAR GUADALUPE PASS THROUGH THIS AFTERNOON. WIND SPEEDS ARE EXPECTED TO DECREASE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 29, 2:46 PM CST, 5 minutes earlier.
Area forecast discussion, Nov 29, 2:46 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
246 PM CST SUN NOV 29 2009
.DISCUSSION...
COMPLICATED WEATHER SCENARIO ON TAP THROUGH TUESDAY NIGHT. A
SIGNIFICANT UPPER LEVEL LOW SPINNING OVER BAJA THIS AFTERNOON HAS
YET TO BEGIN SIGNIFICANT EASTWARD PROGRESS...MAKING IT DIFFICULT
TO PINPOINT THE FORECAST...PARTICULARLY WITH RESPECT TO THE
AVAILABILITY OF COLD AIR AND MOISTURE AS THIS SYSTEM PASSES. THERE
WILL CONTINUE TO BE A HIGHER DEGREE OF UNCERTAINTY IN THE FORECAST
UNTIL THE TRACK AND TIMING OF THIS UPPER LOW IS MORE DETERMINED.
NEVERTHELESS...MODELS ARE CURRENTLY IN DECENT AGREEMENT AT THIS
POINT CONCERNING BOTH TIMING AND TRACK. THE BIGGEST DIFFERENCES AT
THIS POINT APPEAR TO BE THE AMOUNT OF COLD AIR AVAILABLE WITH THIS
SYSTEM. THE NAM MODEL ALREADY SEEMS SIGNIFICANTLY TOO WARM IN LOW
LEVELS BASED ON SNOWFALL ALREADY SEEN TODAY AT QUEEN AND TATUM NEW
MEXICO. THE WARM LAYER JUST ABOVE THE SURFACE DEPICTED IN NAM BUFR
SOUNDINGS APPARENTLY DOES NOT EXIST TO THE DEGREE SHOWN. HAVE
CONSEQUENTLY CHOSEN TO PUT MORE FAITH IN THE GFS BUFR SOUNDINGS
FOR DETERMINATION OF PRECIPITATION TYPE FOR THIS PACKAGE.
THOUGH MINOR DISTURBANCES IN FLOW AHEAD OF UPPER LEVEL LOW WILL
LIKELY PRODUCE AREAS OF LIGHT RAIN OR SHOWERS...MOST AREAS SHOULD
REMAIN DRY OVERNIGHT. AREAS FURTHER WEST WILL SEE MORE SIGNIFICANT
PRECIPITATION BEGIN TO DEVELOP OVERNIGHT AS THE UPPER LOW BEGINS TO
APPROACH. SNOW IS POSSIBLE IN THE UPPER ELEVATIONS OF THE
GUADALUPE MOUNTAINS OVERNIGHT...BUT PRECIPITATION IS EXPECTED TO
START OUT TOO LIGHT FOR SIGNIFICANT ACCUMULATIONS. HOWEVER...THE
PRESSURE GRADIENT ACROSS THE GUADALUPE PASS IS EXPECTED TO PRODUCE
HIGH WINDS THROUGH DAYBREAK MONDAY. A HIGH WIND WARNING WILL BE
EFFECT THROUGH DAYBREAK. A RAIN AND SNOW MIX IS POSSIBLE IN THE
HIGH PLAINS ADJACENT TO THE MOUNTAINS AND ALSO IN THE DAVIS
MOUNTAINS OVERNIGHT.
DURING THE DAY MONDAY...MODERATE TO OCCASIONALLY HEAVY SNOW WILL
DEVELOP IN THE MOUNTAINS. A WINTER STORM WARNING FOR HEAVY SNOW IS
IN EFFECT FOR THE GUADALUPE MOUNTAINS MONDAY THROUGH MONDAY NIGHT.
A WINTER STORM WATCH IS IN EFFECT FOR CULBERSON COUNTY...THE DAVIS
MOUNTAINS AND EDDY COUNTY WHERE TEMPERATURES MAKE THE THREAT OF
HEAVY SNOWFALL LESS CERTAIN AT PRESENT...YET A SUFFICIENT THREAT
STILL EXISTS.
THOUGH CLOUDS AND PRECIPITATION ARE LIKELY TO KEEP TEMPERATURES
SIGNIFICANTLY COLDER THAN GUIDANCE SHOWS ON MONDAY...LOW LEVEL
TEMPERATURES ARE EXPECTED TO STAY TOO WARM FOR SNOW IN THE
PLAINS THROUGH MUCH OF MONDAY NIGHT. AS THE UPPER LEVEL LOW
CONTINUES TO MOVE SLOWLY EAST...LOW LEVEL TEMPERATURES ARE
EXPECTED TO DROP ACCOMPANIED BY INCREASING PRECIPITATION RATES
INTO THE PLAINS. MODERATE TO HEAVY SNOWFALL IS POSSIBLE ACROSS
MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO...EXCEPT NEAR THE RIO
GRANDE VALLEY WHERE TEMPERATURES WILL BE TOO WARM. PRECIPITATION
WILL WIND DOWN TUESDAY NIGHT OVER THE NORTHEAST ZONES AS THE LOW
PULLS AWAY.
THOUGH CURRENT PACKAGE DROPS FORECAST TEMPERATURES BELOW GUIDANCE
TUESDAY DUE TO CLOUDINESS...PRECIPITATION AND LIFT PROVIDED BY
UPPER LOW...TEMPERATURES WILL STILL BE MARGINAL AND WILL BE A
SIGNIFICANT FACTOR IN THE AMOUNT OF SNOWFALL THAT OCCURS ACROSS
THE AREA. FURTHER MONITORING OF THE WEATHER SITUATION WILL BE
REQUIRED...AND ADDITIONAL STATEMENTS WILL BE ISSUED AS THE SITUATION
BECOMES BETTER DEFINED.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 33 44 31 36 / 20 20 40 60
CARLSBAD NM 32 36 32 37 / 40 40 70 50
DRYDEN TX 45 46 34 46 / 30 40 60 40
FORT STOCKTON TX 36 40 33 37 / 30 40 60 40
GUADALUPE PASS TX 27 31 28 32 / 40 50 70 50
HOBBS NM 32 39 31 36 / 30 30 50 60
MARFA TX 32 33 27 36 / 40 40 60 40
MIDLAND INTL AIRPORT TX 33 41 30 36 / 30 30 50 60
ODESSA TX 33 41 31 36 / 30 30 50 60
WINK TX 36 40 31 37 / 30 30 60 50
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WARNING FROM 5 AM MONDAY TO 5 AM MST TUESDAY FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE MONDAY NIGHT
FOR THE FOLLOWING ZONES... EDDY COUNTY PLAINS.
TX...HIGH WIND WARNING FROM 8 PM THIS EVENING TO 8 AM MST MONDAY FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
WINTER STORM WARNING FROM 5 AM MONDAY TO 5 AM MST TUESDAY FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
WINTER STORM WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT
FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
01/05Hazardous weather outlook, Nov 29, 4:01 AM CST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 401 AM CST SUN NOV 29 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-292000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 401 AM CST SUN NOV 29 2009 /301 AM MST SUN NOV 29 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NORTHEAST WINDS OF 40 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE TONIGHT THROUGH MID MONDAY MORNING THROUGH GUADALUPE PASS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG COLD FRONT WILL COMBINE WITH A SLOW MOVING STORM SYSTEM ACROSS THE DESERT SOUTHWEST TO PRODUCE A WINTRY MIX OF RAIN... SLEET AND SNOW ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO LATE TONIGHT THROUGH TUESDAY NIGHT. SNOW ACCUMULATIONS OF 5 TO 10 INCHES MIXED WITH SLEET WILL BE POSSIBLE FROM LATE TONIGHT THROUGH EARLY TUESDAY MORNING ACROSS THE GUADALUPE MOUNTAINS AND THE HIGHWAY 54 CORRIDOR. 2 TO 4 INCHES OF SNOW MIXED WITH SLEET WILL BE POSSIBLE MONDAY NIGHT ACROSS THE SOUTHEAST NEW MEXICO PLAINS...DAVIS MOUNTAINS AND MARFA PLATEAU. AS THE UPPER LEVEL LOW PRESSURE AREA MOVES ACROSS WEST TEXAS TUESDAY AND TUESDAY NIGHT ACCUMULATING SNOWS WILL LIKELY SPREAD EASTWARD INTO THE TRANS PECOS AND PERMIAN BASIN OF WEST TEXAS. A FEW INCHES OF SNOW WILL BE POSSIBLE IN THESE LOCATIONS TUESDAY THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 4:48 AM CST | Winter Storm Watch | MAF | 24 hr | |
| Nov 29, 5:28 AM CST | High Wind Watch | MAF | 9 hr | |
| Nov 29, 2:39 PM CST | Winter Storm Warning | MAF | Andrews, Dawson, Gaines, Loving, Martin, Ward and 1 more | 48 hr |
Nearby
High Wind Warnings in Texas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.